Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: General relation for stationary probability density functions
Author: Mi, Jianchun
Antonia, R. A.
Citation: Physical Review E, 1995; 51(5):4466-4468
Publisher: American Physical Society
Issue Date: 1995
ISSN: 1063-651X
School/Discipline: School of Mechanical Engineering
Statement of
J. Mi and R. A. Antonia
Abstract: A linear relation between a normalized, time (t) dependent, statistically stationary quantity (z) and the normalized conditional expectation (r) of ∂2z/∂t2 allows r to generally satisfy two conditions subject to the stationarity requirement. Experimental data for both temperature and vorticity in several turbulent flows indicate that this relation appears universal. As a result, the exact expression derived by Pope and Ching [Phys. Fluids A 5, 1529 (1993)] for the probability density function (PDF) of any stationary quantity should generally reduce to the simpler form obtained by Ching [Phys. Rev. Lett. 70, 283 (1993)].
Rights: ©1995 American Physical Society
DOI: 10.1103/PhysRevE.51.4466
Appears in Collections:Mechanical Engineering publications

Files in This Item:
File SizeFormat 
hdl_2884.pdf128.62 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.